Alert archive / Indiana / Special Weather Statements in 2014

Special Weather Statement, NWS Northern Indiana

June 19, 2014Blackford County, Grant County, Jay County, Indiana

NWS Northern Indiana issued this special weather statement at Jun 19, 2014, 4:20 AM EDT for Blackford County, Grant County, Jay County, Indiana. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 4:20 AM EDT (08:20 UTC)
Expired
Jun 19, 2014, 5:15 AM EDT
In force
55 min
Issued by
NWS Northern Indiana

Counties Blackford County, IN, Grant County, IN, Jay County, IN

The radar

The Northern Indiana radar (KIWX), 104 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:27 AM EDTTSTM WND DMG1 Nne Upland, INTREE DOWN ON POWER LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1181 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS83 KIWX 190820
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EDT THU JUN 19 2014

INZ026-032>034-190915-
BLACKFORD IN-GRANT IN-JAY IN-WELLS IN-
420 AM EDT THU JUN 19 2014

...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD...JAY...GRANT AND
SOUTHWESTERN WELLS COUNTIES...

AT 418 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PENNVILLE TO VAN
BUREN TO SWAYZEE...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GAS CITY...
  UPLAND...
  HARTFORD CITY...PORTLAND AND FAIRMOUNT...
  DUNKIRK...
  PENNVILLE...
  JONESBORO...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
271.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4039 8522 4040 8587 4065 8586 4066 8546
      4058 8507 4057 8507 4057 8494 4056 8481
      4032 8480 4032 8521
TIME...MOT...LOC 0820Z 301DEG 28KT 4051 8512 4054 8550
          4048 8589

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 19, 4:16 AM EDT, 4 minutes earlier.

Area forecast discussion, Jun 19, 4:16 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 AM EDT THU JUN 19 2014

.SYNOPSIS...
ISSUED AT 415 AM EDT THU JUN 19 2014

WEAK FRONT WILL SLOWLY PUSH SOUTH TODAY AND THIS WILL PUSH THE
BULK OF THE SHOWERS AND THUNDERSTORMS OUT OF NORTHERN INDIANA.
SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE ALSO EXPECTED WITH
HIGHS ONLY IN THE LOW TO MID 80S. OVERNIGHT LOWS TONIGHT WILL DROP
INTO THE 60S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 415 AM EDT THU JUN 19 2014

OSCILLATING FRONTAL BOUNDARY...EXTENDING FROM LOW PRESSURE OVER THE
NORTHERN PLAINS...CONTINUES TO BE THE FOCUS FOR CONVECTION ACROSS
THE REGION DURING THE SHORT TERM PERIOD. THERE ARE INDICATIONS THAT
THIS BOUNDARY WILL SHIFT SOUTHWARD TODAY THOUGH...LEADING TO THE
POTENTIAL FOR DRY CONDITIONS OVER AT LEAST OUR NORTHEAST COUNTIES.
AT PRESS TIME...SURFACE THETA-E GRADIENT APPEARS TO BE DRAPED RIGHT
ACROSS OUR CWA. NOCTURNAL STRENGTHENING LLJ UPSTREAM HAS LED TO
ANOTHER ROUND OF CONVECTION. THIS ACTIVITY HAS BEEN GRADUALLY
EXPANDING INTO OUR CWA DURING THE PAST FEW HOURS DESPITE WEAKER AND
MORE VEERED LLJ THIS FAR EAST. BEST MOISTURE CONVERGENCE AND
ASSOCIATED MUCAPE VALUES OVER 2000 J/KG REMAIN CONFINED JUST TO OUR
WEST AND SOUTHWEST BUT ENOUGH ISENTROPIC ASCENT AND ELEVATED
INSTABILITY LOCALLY TO SUPPORT SCT/NUM THUNDERSTORMS IN OUR
SOUTHWEST HALF. EXPECT THIS ACTIVITY TO GRADUALLY SINK SOUTHWARD
THROUGH THE MORNING THOUGH. CONFLUENT NNW ALOFT OVER EASTERN ONTARIO
AND AVA FROM RIDGE AXIS OVER THE WESTERN LAKES WILL SUPPORT A DECENT
SURFACE HIGH NOSING INTO SOUTHEAST MICHIGAN. THIS COMBINED WITH
COMPOSITE OUTFLOW AND LAKE AGGREGATE RIDGING WILL LIKELY PUSH THE
FRONT SOUTH LATER THIS MORNING GIVEN THE LACK OF STRONG LLJ OR
PASSING SYNOPTIC SHORTWAVE. NOT SURE THE FRONT WILL FULLY CLEAR THE
CWA AS SOME HI-RES MODELS SUGGEST SO WILL LEAVE IN A LOW CHANCE FOR
THUNDERSTORMS IN OUR SOUTHWEST COUNTIES THROUGH THE AFTERNOON.
SEVERE WEATHER POTENTIAL IS LOW WITH THE CURRENT ACTIVITY AND WITH
ANY STORMS THAT MANAGE TO DEVELOP LATER TODAY. GFS FORECAST
SOUNDINGS ONLY SHOW AROUND 1000 J/KG OF MLCAPE AND THAT IS CONFINED
TO OUR FAR SOUTHWEST. WIND PROFILES ALOFT/DEEP LAYER BULK SHEAR
VALUES ARE ALSO LOW...LIMITING POTENTIAL FOR ORGANIZED LINE
SEGMENTS/BOWS. AN ISOLATED DAMAGING WIND GUST AND/OR HAIL REPORT
THROUGH THE MORNING AND AFTERNOON CANNOT BE RULED OUT WITH ANY
SUSTAINED UPDRAFT THAT MANAGES TO DEVELOP BUT THREAT FOR
WIDESPREAD/ORGANIZED SEVERE WEATHER IS VERY LOW. E/NE FLOW WILL ALSO
LEAD TO COOLER AND LESS HUMID CONDITIONS FOR MOST OF THE CWA AS
WELL. EXPECT HIGHS ONLY AROUND 80 IN OUR NORTHEAST HALF...LOW/MID
80S IN THE SOUTHWEST. RAIN CHANCES WILL GRADUALLY INCREASE LATE
TONIGHT AS MORE PRONOUNCED SHORTWAVE TROUGH APPROACHES THE REGION
BUT BULK OF THE ACTIVITY LOOKS TO HOLD OFF UNTIL FRIDAY. EXPECT
OVERNIGHT LOWS NEAR 60F IN THE NORTHEAST AND MID TO UPPER 60S
ELSEWHERE.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 415 AM EDT THU JUN 19 2014

AGAIN LITTLE SUBSTANTIVE CHANGE WITH RESPECT TO LONG TERM FORECAST.
HIGHLIGHT CONTINUES TO HIGH POPS FRIDAY WITH MODELS CONTINUING
CONSISTENCY IN WAY OF FAVORABLE INGREDIENTS/SIGNALS. MID
TROPOSPHERIC VORTEX NEAR GLACIER NP TO GRADUALLY MOVE ENEWD TO NEAR
LAKE WINNIPEG FRIDAY AS MORPHOLOGY OF NORTHERN DOWNSTREAM RIDGE
EXTENSION FORMS REX BLOCK OVER NW TERRITORIES THROUGH THE WEEKEND.
LOBE OF SIGNIFICANT HEIGHT FALLS TRAILS SOUTHEAST WITH 40-50M/12 HR
FALLS OVERSPREADING WESTERN GREAT LAKES ON FRIDAY. NAM MODIFIED
POINT SOUNDINGS WITH 80/70 SURFACE CONDITIONS YIELD 2500 J/KG. WEAK
FLOW REGIME ALONG WITH HIGH PWAT /APPROACHING 2 INCHES/ AND DEEP
WARM CLOUD DEPTH OF 10.5-12KFT POINT TO POTENTIAL HEAVY RAINFALL
RATES WITHIN RELATIVELY WIDESPREAD/READILY INDUCED CONVECTION ABSENT
OF APPRECIABLE CIN...ESPECIALLY GIVEN PRIOR UPSTREAM MCS/MCV
GENERATION HIGHLY FAVORED.  SLIGHT UPWARD NUDGE TO ALREADY HIGH POPS
DY2 ALONG WITH HEAVY RAIN MENTION. LATER ITERATIONS TO LIKELY AFFORD
TIMING/INCREASE TO CATEGORICAL MENTION AS UPSTREAM CONVECTIVE TRENDS
AND FINER SCALE MODEL SOLUTIONS EVOLVE. CONTINUED TREND OF LARGE
SCALE COMPOSITE OUTFLOW/AIRMASS TUMULT TO SQUELCH CONVECTIVE CHANCES
ON SATURDAY. THEREAFTER...HIGH DEGREE OF UNCERTAINTY WITH RESPECT TO
SOUTHERN CANADA TROF PROGRESSION. OVERALL GEM/GFS AGREEMENT TO BRING
MAJORITY OF UPSTREAM ENERGY PROGRESSIVELY SOUTHEASTWARD THROUGH
WESTERN GREAT LAKES LIKELY OFFERING MODEST AND LARGELY DIURNALLY
DRIVEN CONVECTION EARLY NEXT WEEK. GFS CONFIDENTLY SWEEPS TROF INTO
LOWER GREAT LAKES BY WED WITH SIGNIFICANT DRIER/SUBSIDENT REGIME AS
ANTICYCLONE MOVES FROM NORTHERN PLAINS AND SETTLES INTO CHICAGOLAND.
LATEST ECMWF TRENDING TO KEEP BULK OF ENERGY ORPHANED ACROSS
NORTHERN PLAINS/SOUTHERN CANADA WITH HEIGHTS REBUILDING ACROSS OUR
REGION INTO MIDWEEK. GIVEN LACK OF SIGNIFICANT POP SIGNALS INCLINED
TO CONTINUE TO SQUELCH MODEL CONSENSUS POPS TUE NIGHT AND BEYOND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 143 AM EDT THU JUN 19 2014

NORTHERN INDIANA CURRENTLY EXPERIENCING A LULL IN CONVECTIVE
ACTIVITY AS LINE OF STORMS EXITS EAST. THERE ARE MORE STORMS
DEVELOPING ACROSS NORTHERN ILLINOIS AND EXTREME NORTHWEST INDIANA
THAT MAY CLIP THE TERMINALS LATER TONIGHT BUT LLJ IS MUCH WEAKER
AND MORE VEERED THIS FAR EAST. FRONTAL BOUNDARY IS SLOWLY SAGGING
SOUTHWARD AND CURRENT EXPECTATIONS ARE FOR CONVECTION TO REMAIN
JUST SOUTH OF KSBN. THE MORE IMPORTANT ASPECT TO THE AVIATION
FORECAST IS THE LOW STRATUS AND FOG THAT IS DEVELOPING THANKS TO
MOIST SURFACE AND LIGHT WINDS. THIS WILL LIKELY PERSIST AT
KSBN...AND POSSIBLY EXPAND TO KFWA...THROUGH THE EARLY MORNING
HOURS. EXACT CONDITIONS TOUGH TO PINPOINT THOUGH AS UPSTREAM
OBSERVATIONS HAVE BEEN HIGHLY VARIABLE. OTHERWISE...VFR CONDITIONS
EXPECTED FOR THE REST OF THE DAY AS FRONT AND ASSOCIATED
CONVECTION ARE EXPECTED TO REMAIN SOUTH OF THE TERMINALS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...MURPHY
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 18, 2:19 PM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT WED JUN 18 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
219 PM EDT WED JUN 18 2014 /119 PM CDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS WILL SINK SOUTHEAST INTO THE AREA THIS
AFTERNOON AND EVENING. STRONG WINDS AND LARGE HAIL WILL BE THE
PRIMARY THREATS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE
POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY. THE STORMS
WILL HAVE THE POTENTIAL FOR PRODUCING HEAVY RAINFALL WHICH COULD
LEAD TO LOCALIZED FLOODING THURSDAY AND ESPECIALLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
219 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STRONG WINDS
AND HAIL WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jun 18, 11:00 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND DMG     MONTICELLO              40.75N  86.76W
06/18/2014                   WHITE              IN   911 CALL CENTER

            COUNTY DISPATCH REPORTS TREES DOWN ACROSS MULTIPLE
            LOCATIONS THROUGHOUT THE COUNTY

&&

NG
Local storm report, Jun 18, 11:22 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1122 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     TSTM WND DMG     LAKE CICOTT             40.76N  86.52W
06/18/2014                   CASS               IN   EMERGENCY MNGR

            TREES DOWN NEAR US 24 AND CR 800 W IN LAKE CICOTT. TIME
            ESTIMATED FROM RADAR.

&&

NG
Special weather statement, Jun 19, 12:18 AM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1218 AM EDT THU JUN 19 2014

INZ027-190445-
ADAMS IN-
1218 AM EDT THU JUN 19 2014

...STRONG THUNDERSTORM MOVING OVER SOUTHERN ADAMS COUNTY...

AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BERNE...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SALEM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
THURSDAY MORNING FOR NORTHEASTERN INDIANA.

LAT...LON 4072 8504 4073 8480 4060 8480 4059 8480
      4059 8505
TIME...MOT...LOC 0418Z 269DEG 26KT 4067 8490
Local storm report, Jun 19, 1:54 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 AM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     PERU                    40.75N  86.07W
06/18/2014                   MIAMI              IN   EMERGENCY MNGR

            TREE DOWN ON POWER LINES

&&

AGD
Special weather statement, Jun 19, 2:51 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
251 AM EDT THU JUN 19 2014

INZ016-190715-
KOSCIUSKO IN-
251 AM EDT THU JUN 19 2014

...STRONG THUNDERSTORM MOVING OVER SOUTHERN KOSCIUSKO COUNTY...

AT 248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MENTONE...OR 9 MILES SOUTHWEST OF WARSAW...
MOVING SOUTHEAST AT 25 MPH.

UP TO DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  CLAYPOOL AND SILVER LAKE...
  PACKERTON...
  SIDNEY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4105 8588 4113 8608 4115 8608 4117 8606
      4118 8605 4119 8605 4126 8602 4114 8569
      4105 8569
TIME...MOT...LOC 0651Z 294DEG 20KT 4114 8594
Special weather statement, Jun 19, 4:20 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EDT THU JUN 19 2014

INZ026-032>034-190915-
BLACKFORD IN-GRANT IN-JAY IN-WELLS IN-
420 AM EDT THU JUN 19 2014

...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD...JAY...GRANT AND
SOUTHWESTERN WELLS COUNTIES...

AT 418 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PENNVILLE TO VAN
BUREN TO SWAYZEE...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  GAS CITY...
  UPLAND...
  HARTFORD CITY...PORTLAND AND FAIRMOUNT...
  DUNKIRK...
  PENNVILLE...
  JONESBORO...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
271.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4039 8522 4040 8587 4065 8586 4066 8546
      4058 8507 4057 8507 4057 8494 4056 8481
      4032 8480 4032 8521
TIME...MOT...LOC 0820Z 301DEG 28KT 4051 8512 4054 8550
          4048 8589

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:11 PM EDTSevere Thunderstorm WarningIWXPulaski, White49 min
Jun 18, 10:57 PM EDTSevere Thunderstorm WarningIWXCass, Miami48 min
Jun 18, 11:26 PM EDTAreal Flood AdvisoryIWXCass, Miami, White3 hr
Jun 18, 11:31 PM EDTSevere Thunderstorm WarningIWXGrant, Miami, Wabash59 min
Jun 19, 12:18 AM EDTSpecial Weather StatementIWXAdams27 min
Jun 19, 2:51 AM EDTSpecial Weather StatementIWXKosciusko24 min
Jun 19, 4:25 AM EDTSevere Thunderstorm WarningIWXBlackford, Grant35 min
Jun 19, 4:14 PM EDTFlash Flood WarningIWXWhite6 hr
Jun 19, 4:18 PM EDTSpecial Weather StatementIWXWhite42 min
Jun 19, 5:38 PM EDTSpecial Weather StatementIWXCass37 min
Jun 19, 5:47 PM EDTSevere Thunderstorm WarningIWXCass, White43 min

Nearby

Special Weather Statements in Indiana, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.